Alert archive / Idaho / Freeze Warnings in 2011
Freeze Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at Apr 30, 2011, 1:44 PM MDT. It took effect at May 1, 2011, 1:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 1:44 PM MDT (19:44 UTC)
- In effect from
- May 1, 2011, 1:00 AM MDT
- Expired
- May 1, 2011, 8:15 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
023 WWUS75 KPIH 301944 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 144 PM MDT SAT APR 30 2011 IDZ017-020-021-011000- /O.NEW.KPIH.FZ.W.0002.110501T0700Z-110501T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 144 PM MDT SAT APR 30 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY. * TEMPERATURES: 25 TO 30. * TIMING: FALLING BELOW 30 AFTER MIDNIGHT. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: SUB-FREEZING TEMPERATURES MAY KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
684 WWUS75 KPIH 011009 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 409 AM MDT SUN MAY 1 2011 IDZ017-020-021-011500- /O.CON.KPIH.FZ.W.0002.000000T0000Z-110501T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 409 AM MDT SUN MAY 1 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURES: 25 TO 30. * TIMING: THROUGH 9 AM. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: SUB-FREEZING TEMPERATURES MAY KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
129 WWUS75 KPIH 011415 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 815 AM MDT SUN MAY 1 2011 IDZ017-020-021-011515- /O.CAN.KPIH.FZ.W.0002.000000T0000Z-110501T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 815 AM MDT SUN MAY 1 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Apr 30, 8:55 AM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 30, 8:55 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 855 AM MDT SAT APR 30 2011 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. QUICK UPDATE THIS MORNING TO EXPIRE FREEZE WARNING. SEE PREVIOUS DISCUSSION BELOW. HUSTON NORTHERLY FLOW ALOFT CONTINUES THROUGH SUNDAY KEEPING VERY COLD CONDITIONS OVER SOUTHEAST IDAHO. WEAK WAVES AND IN THE FLOW AND INSTABILITY WILL KEEP THE THREAT FOR SHOWERS IN THE FORECAST THE NEXT TWO DAYS. SOME VERY LIGHT BANDS OF SNOW EARLY THIS MORNING IN EASTERN HIGHLANDS AND NORTHERN SNAKE PLAIN...MOST NOT REACHING THE SURFACE BUT ENOUGH TO KEEP AT LEAST ISOLATED TO SCATTERED IN THE MORNING GRIDS. FREEZE WARNING IN EFFECT IN SNAKE PLAIN AND MAGIC VALLEY UNTIL 9 AM AND WILL LIKELY NEED ANOTHER ONE FOR TONIGHT AND SUNDAY MORNING ON THE FIRST DAY OF MAY. WINDS SHOULD BE MUCH LIGHTER TODAY AS GRADIENT WEAKENS CONSIDERABLY. WILL REMAIN VERY COLD THROUGH SUNDAY. TEMPERATURES WILL EASE BACK CLOSER TO SEASONAL NORMALS MONDAY AS UPPER RIDGE MOVES IN AHEAD OF THE NEXT SYSTEM WHICH MAY SPREAD SOME SHOWERS BACK INTO THE CENTRAL MOUNTAINS MONDAY NIGHT. GK .LONG TERM...TUESDAY THROUGH FRIDAY. GOOD AGREEMENT BETWEEN THE GFS AND ECMWF BRINGING A COLD FRONT THROUGH THE CENTRAL MOUNTAINS EARLY TUESDAY MORNING. LOOKING AT SATELLITE IMAGERY NEAR 160W...PREFER THE LIGHTER PRECIPITATION AMOUNTS IN THE GFS OVER THE ECMWF. THE FOLLOWING COLD FRONT ARRIVES ABOUT FRIDAY AFTERNOON. THE GFS IS FASTER AND WEAKER THAN THE ECMWF AND ENSEMBLES SHOW A BIT OF SPREAD AND TIMING DIFFERENCES. CURRENT FORECAST IS A COMPROMISE BETWEEN THE TWO. RS && .AVIATION...ONE MORE BAND OF SHOWERS OFF THE SOUTH DAKOTA LOW SWEEPING THE UPPER AND LOWER SNAKE PLAIN THIS MORNING. MVFR CEILINGS AND LIGHT SNOW SHOWERS AT KIDA SHOULD END BY 14Z...AT KPIH ABOUT 17Z...THEN GENERALLY VFR CONDITIONS. ON SUNDAY...A MINOR DISTURBANCE COMES OVER THE WEST COAST RIDGE AND THROUGH THE SNAKE PLAIN AND EASTERN HIGHLANDS DURING THE AFTERNOON. THE AIR MASS BECOMES DRIER AND SHOWERS SHOULD BE EVEN MORE ISOLATED. RS && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 30, 3:53 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MDT SAT APR 30 2011 IDZ017-020-021-011000- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- 353 AM MDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN EFFECT THROUGH 9 AM. ANOTHER FREEZE WARNING WILL LIKELY BE ISSUED TONIGHT AND SUNDAY MORNING AS A COLD AIR MASS REMAINS ENTRENCHED OVER THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT WARMING CONDITIONS NEXT WEEK WITH LITTLE PRECIPITATION. THE WARMING TEMPERATURES COULD CAUSE A RISE IN LOCAL RIVERS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-019-022>025-031-032-011000- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- 353 AM MDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED SNOW SHOWERS TODAY AS A COLD AIR MASS REMAINS OVER THE REGION. LITTLE ACCUMULATION IS EXPECTED HOWEVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT A WARMING TREND NEXT WEEK WITH ONLY LIGHT SHOWERS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.